MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC LANGSTON V2; DUAL LUMEN

VASCULAR SOLUTIONS, INC LANGSTON V2; DUAL LUMEN
Model Number 5540
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 11/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no product returned to vsi for evaluation.A manufacturing record review was completed and zero nonconformances were found.Based on the event description the most likely root cause was damage during use.
 
Event or Problem Description
Langston catheter was used through a 6 fr sheath in the radial artery.Patient developed severe arterial spasm during removal of the langston.Langston became locked in the radial artery in the forearm area due to the severe spasm.Several attempts to remove it were made.Patient was also given nitro, versed and fentanyl to try to reduce the spasm.Upon final attempt to remove the langston, the catheter broke and the tip remained lodged in the radial artery.Patient was subsequently transferred to surgery for foreign body removal.

Brand Name
LANGSTON V2
Common Device Name
DUAL LUMEN
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key7095640
Report Number2134812-2017-00105
Device Sequence Number16452483
Product Code DQO
UDI-Device IdentifierM20655400
UDI-PublicM20655400
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K051395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/15/2019
Device Model Number5540
Device Lot Number612162
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2016
Initial Report FDA Received Date12/07/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;